Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Drug addiction after leaving leads to depression - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Depression
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2228 Questions
User :   I have a question about mental health. I am an x drug user. I've been clean for 6 years. I am 25 years old and find myself unable to relate to people and have a difficult time communicating or fitting in. At least in my head i think this is the case. I feel like when I drink caffeine it helps a bit, but often it causes a serious crash and I have symptoms of depression. Is there a disorder for this?
Doctor :   Hi
Doctor :   let me read ur query
User :   Okay
Doctor :   this seems to be due to adjustment disorder
Doctor :   and you will be helped by some counselling or cognitive behavioral therapy
User :   I thought the same thing but reflecting back, could the drug use in my past have been similar to my caffeine use currently?
Doctor :   this is very common in individuals recovering from drug abuse , due to a low self esteem
User :   Is it possible that the disorder was there before?
Doctor :   no caffiene use causes anziety and hyperactivity issues
User :   Interesting
Doctor :   not signs of depression or that of reduced activities
User :   Secondary question: Doctor :   ok
User :   Do some people struggling with depression self medicate with stimulants?
User :   like energy drinks
Doctor :   yes, it is possible, that energy drinks are used by individuals that feel low in mood
Doctor :   but such energy drinks are not considered medications, but are food supplements
User :   ok.
User :   Its not as though I am falling off the planet, and not functioning. I am working full time, and going to college full time. I am just having a hard time finding joy in what I am doing, and Joy in my interactions with people.
Doctor :   that is not that serious issue at all and soon you will get out of it definitely
User :   Okay. Thanks. Where did you go to school?
Doctor :   this is just a mood issue, that will soon controlled with therapy
Doctor :   INDIA and US
User :   What school in the US?
Doctor :   med school
User :   HA HA. I get it.
User :   Well DR. Thanks for the advice
Doctor :   you are most welcome
Doctor :   take care and have a good evening
User :   You as well.
Doctor :   bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor